Maine, 2015

Coastal Flood in Maine, September 30, 2015

September 30, 2015 · NWS GYX · 2 events in 2 counties and zones

Low pressure tracked northeast along a stalled frontal boundary along the coast. Gale force southeasterly winds combined with the highest astronomical tides of the month to produce coastal flooding across the southwest coast of Maine.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$78,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure tracked northeast along a stalled frontal boundary along the coast. Gale force southeasterly winds combined with the highest astronomical tides of the month to produce coastal flooding across the southwest coast of Maine. Nearshore waves built to eight feet off the coast during high tide and led to splash-over in York County. The storm surge values were minimal, however tropical moisture triggered extreme rainfall and runoff in local estuaries. The high tide at Portland was 12.13 ft. The high tide combined with heavy rain from this storm, the majority of which fell within a few hours of high tide, contributed to the freshwater flash flooding as the runoff had no where to go. There was coastal flooding along Commercial Street where cars were flooded. Farther south, Granite Point Road in Biddeford was flooded at high tide with several inches of water. In Kennebunk, many roads were closed due to heavy splash-over. Minor splash-over occurred in Wells, while low lying areas flooded along the Long Beach Avenue area of York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 30, 8:53 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 30, 8:53 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
953 AM EDT WED SEP 30 2015

.SYNOPSIS...
LOW PRESSURE MOVING NORTHEASTWARD ALONG A STALLED FRONTAL BOUNDARY
WILL BRING HEAVY RAINFALL TODAY... ESPECIALLY THROUGH EARLY
AFTERNOON. HIGH PRESSURE WILL GRADUALLY BUILD INTO NORTHERN NEW
ENGLAND TONIGHT THROUGH SATURDAY AND SHOULD BRING DRIER WEATHER TO
THE REGION. WHAT HAPPENS LATER IN THE WEEKEND INTO EARLY NEXT WEEK
WILL DEPEND ON WHERE JOAQUIN TRACKS... WITH THE POTENTIAL FOR MORE
HEAVY RAINFALL FOR THE AREA. HOWEVER... IT IS ALSO POSSIBLE THAT
THE STORM GOES OUT TO SEA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
608 AM...ADJUSTED POPS AS THE BACK EDGE OF THE PRECIPITATION
SHIELD IS NOTED ON IR AND VISIBLE SATELLITE. AS DRIER AIRS
PUNCHES IN FROM THE SW SHOWERS WILL DISSIPATE THROUGH THE
AFTERNOON AND EVENING WITH SHOWERS LINGERING LONGEST OVER THE
MIDCOAST AND THE CARRABASSETT VALLEY AS THE COLD FRONT IS PUSHED
EAST AND SOUTH. I ADDED THUNDER FOR SOME INSTABILITY THAT DEVELOPS
THIS AFTERNOON ONCE THE DRY SLOT CROSSES SOUTHERN NH AND PORTIONS
OF SOUTHERN MAINE. NOT EXPECTING MUCH BUT PERHAPS A COUPLE RUMBLES
OF THUNDER. ELSEWHERE HAVE ADDED FOG SINCE IT WILL BE PREVALENT
MOST OF THE DAY BEFORE LOW LEVEL MOISTURE IS SCOURED OUT.

&&

PREV DISC...
AT 06Z...THE SURFACE COLD FRONT EXTENDED FROM THE MID
ATLANTIC NORTHEASTWARD THROUGH THE FOOTHILLS OF MAINE. A 1006
MILLIBAR LOW WAS SITUATED ALONG THE FRONT OVER SOUTHEASTERN
PENNSYLVANIA. THE SURFACE LOW WILL TRACK NORTHEAST AS THE FRONT
SAGS SLOWLY SOUTHEAST AND PROVIDE A FOCUS FOR HEAVY RAINFALL
TODAY. WITH PRECIPITABLE WATER VALUES RUNNING AT OR SLIGHTLY ABOVE
TWO INCHES...WIDESPREAD THREE INCH AMOUNTS ARE LIKELY WITH SOME
FOUR AND FIVE INCH AMOUNTS NOT OUT OF THE QUESTION. THE RAIN WILL
TAPER TO SHOWERS FROM WEST T0 EAST THIS AFTERNOON AS THE LOW AND
SURFACE FRONT SLIDE OFFSHORE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ANY LINGERING SHOWERS SHOULD END THIS EVENING AS STRENGTHENING
NORTHERLY FLOW ADVECTS DRIER AIR INTO THE REGION. IT'LL BE
NOTICEABLY COOLER WITH LOWS MAINLY IN THE 40S. ON THURSDAY...A FEW
MID AND HIGH CLOUDS NEAR THE COAST AS THE FRONT STALLS OFFSHORE.
OTHERWISE...A MOSTLY SUNNY AND BREEZY DAY AS HIGH PRESSURE OVER
EASTERN CANADA NOSES INTO THE REGION. IT'LL BE A COOL START TO
OCTOBER...ESPECIALLY AFTER THE EXTENDED PERIOD OF WARM DRY WEATHER
IN SEPTEMBER...WITH HIGH TEMPERATURES IN THE 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE TRENDS IN DETERMINISTIC AND ENSEMBLE FORECASTS HAVE BEEN FOR
DRIER WEATHER THURSDAY NIGHT THROUGH MUCH OF THE WEEKEND ACROSS
MAINE AND NEW HAMPSHIRE AS LARGE SPRAWLING HIGH PRESSURE MOVES IN
FROM THE NORTH. STILL KEPT CHANCE POPS ACROSS SOUTHERNMOST AND
COASTAL ZONES DURING THIS TIME AS LINGERING PRECIPITATION WITH
STALLED FRONTAL BOUNDARY TO OUR SOUTH MAY MEANDER IN FROM TIME TO
TIME. OTHERWISE...IT LOOKS DRY AND COOL UP NORTH...BUT MOSTLY
CLOUDY AT TIMES DUE TO MID AND HIGH LEVEL MOISTURE.

THE LATE WEEKEND INTO EARLY NEXT WEEK FORECAST REMAINS HIGHLY
UNCERTAIN DUE TO THE UNCERTAIN TRACK OF JOAQUIN. A LOT OF MODEL
SPREAD EXISTS WITH THE TRACK OF JOAQUIN...WITH SOME MODELS TAKING
IT INTO THE MID ATLANTIC STATES...AND THE ECMWF CONTINUING TO
EJECT IT NORTHEASTWARD AND OUT TO SEA. IF IT WERE TO TAKE THE
WESTERN TRACK...WE COULD SEE ANOTHER BOUT OF HEAVY RAIN HERE. FOR
NOW...HAVE CHANCE POPS EARLY NEXT WEEK...BUT CONFIDENCE IS VERY
LOW.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MVFR WITH LCL IFR TODAY IN RAIN AND FOG...THEN
IMPROVING TO VFR TONIGHT WITH SCT MVFR 06-12Z THU IN VALLEY
STRATUS AND FOG. VFR THU WITH N WINDS GUSTING TO 25 KT.

LONG TERM...MAINLY VFR EXPECTED THURSDAY NIGHT THROUGH SUNDAY AS
HIGH PRESSURE MOVES IN FROM THE NORTH. HOWEVER...KMHT...KPSM...AND
POSSIBLY KPWM MAY DEAL WITH MVFR CONDITIONS FROM TIME TO TIME IN
SHOWERS.

&&

.MARINE...
SHORT TERM...SOUTHERLY WINDS WILL INCREASE TO GALE FORCE
TODAY...WITH SMALL CRAFT IN THE BAYS...AS LOW PRESSURE MOVES
ALONG THE MAINE COAST. IN THE WAKE OF THE EXITING COASTAL LOW...A
STRONG NORTH TO NORTHEAST FLOW WILL GENERATE GALE FORCE WINDS INTO
TONIGHT.

LONG TERM...SCA SEAS AND WINDS WILL BE LIKELY AT TIMES THURSDAY
NIGHT THROUGH THE WEEKEND. THE TRACK OF JOAQUIN COMPLICATES THINGS
A LITTLE FOR LATE WEEKEND AND EARLY NEXT WEEK...THEREFORE
CONFIDENCE IN WINDS AND SEAS THEN IS LOW.

&&

.HYDROLOGY...
HIGH PWATS WITH VALUES APPROACHING FOUR STANDARD DEVIATIONS ABOVE
NORMAL AND THE SLOW-MOVING FRONTAL BOUNDARY INDICATE WIDESPREAD
HEAVY RAIN FOR THE AREA INTO AT LEAST EARLY THIS AFTERNOON. WHILE
WE'VE BEEN DRY OF LATE...SMALLER RIVERS WILL HAVE THE POTENTIAL TO
REACH BANKFULL BY LATE TODAY GIVEN FORECAST RAINFALL...WITH SOME
POTENTIAL FOR LOCALIZED URBAN AND DRAINAGE FLOODING AS WELL. A
FLOOD WATCH REMAINS IN EFFECT FOR THE REGION FOR 3 TO 5 INCHES OF
RAIN...WITH LOCALLY HIGHER AMOUNTS POSSIBLE TODAY.

&&

.TIDES/COASTAL FLOODING...
PORTLANDS UPCOMING TIDE CYCLE DOES NOT LOOKS TO BE MUCH TROUBLE
EARLY THIS AFTERNOON ALONG COASTAL CUMBERLAND. WE SHOULD COME NEAR
THE 12.0 MLLW FLOOD STAGE BUT NOT OVER. AREAS TO THE SW ARE A
DIFFERENT STORY AND CURRENT PREDICTED VS. FORECAST AMOUNTS FOR
WELLS BEACH ARE ENOUGH OF A DIFFERENCE THAN IT MIGHT BE A CONCERN
FOR SPLASHOVER ALONG COASTAL ROADS. THIS IS COVERED IN THE CURRENT
COASTAL FLOOD STATEMENT.

ASTRONOMICAL TIDES WILL BE RUNNING HIGH ALL WEEK PEAKING AT 11.6
FT MLLW THIS AFTERNOON AT PORTLAND. WITH A PERSISTENT SOUTHEAST
FLOW THAT BECOMES NORTH BY TONIGHT...THE COMBINATION OF A SURGE
AND HIGH SEAS MAY CREATE MINOR FLOODING AND BEACH EROSION AROUND
THE TIME OF HIGH TIDE THROUGH AT LEAST THURSDAY.

NART WAVE RUN-UP MATRICES ALSO INDICATING BEACH EROSION FORECAST
AT ALL OF OUR "HOT SPOT" VULNERABLE SITES. WILL CONTINUE TO
MONITOR TRENDS FOR WAVE AND WATER LEVEL CONDITIONS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ007>009-012>014-
     018>028.
     COASTAL FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MEZ023-024.
NH...FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ001>015.
     COASTAL FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ151-153.
     GALE WARNING UNTIL 8 AM EDT THURSDAY FOR ANZ150-152-154.

&&

UPDATE...HANES
SCHWIBS/EKSTER
Hazardous weather outlook, Sep 30, 2:06 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 AM EDT WED SEP 30 2015

MEZ025>028-010715-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-010715-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...COASTAL FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>022-NHZ001>013-015-010715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
306 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-010715-
PENOBSCOT BAY-CASCO BAY-
306 AM EDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-010715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 AM EDT WED SEP 30 2015

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 30, 10:43 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1143 AM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            GORHAM                  43.68N  70.44W
09/30/2015                   CUMBERLAND         ME   LAW ENFORCEMENT

            MULTIPLE ROADS FLOODED IN GORHAM WITH WATER OVER
            RT35... SPILLER ROAD... NEW PORTLAND ROAD... WESTCOTT
            ROAD ARE FEW OF THE ONES REPORTED

&&

EVENT NUMBER GYX1500306

MPK
Special weather statement, Sep 30, 10:47 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1147 AM EDT WED SEP 30 2015

MEZ007>009-012>014-018>028-NHZ001>015-010000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY...
KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE
1147 AM EDT WED SEP 30 2015

THE DRESDEN NWR TRANSMITTER AT BLINN HILL...HAS LOST POWER DUE TO
A DOWNED TREE. TECHNICIANS ARE EN ROUTE AND THE TRANSMITTER WILL
BE REPAIRED AS SOON AS POSSIBLE.
Local storm report, Sep 30, 10:48 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1148 AM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     FLASH FLOOD      PORTLAND                43.66N  70.26W
09/30/2015                   CUMBERLAND         ME   BROADCAST MEDIA

            FLOODING ON MARGINAL WAY AND DAY CARE CENTER ON FOREST
            AVENUE FLOODED AND HAS BEEN CLOSED/EVACUATED.

&&

EVENT NUMBER GYX1500307

MPK
Local storm report, Sep 30, 11:27 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     FLOOD            LEWISTON                44.10N  70.22W
09/30/2015                   ANDROSCOGGIN       ME   DEPT OF HIGHWAYS

            SEVERAL ROADS REPORTED FLOODED WITH ABOUT 6 OF WATER ON
            THEM...NO ROADS ARE CLOSED AT THIS TIME BUT A FEW SPOTS
            DOWN TO ONE LANE DUE TO POOR DRAINAGE.

&&

EVENT NUMBER GYX1500308

MPK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 coastal flood. Local standard time, as filed.

Coastal Flood, Coastal York

When
September 30, 11:50 AM EST to 1:00 PM EST
Where
Coastal York forecast zone
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy rain combined with gale force winds from an ocean storm and high astronomical tides to produce coastal flooding in York County. Granite Point Road in Biddeford was flooded at high tide with several inches of water. In Kennebunk, many roads were closed due to heavy splash-over. Minor splash-over occurred in Wells, while low lying areas flooded along the Long Beach Avenue area of York.

Coastal Flood, Coastal Cumberland

When
September 30, 12:00 PM EST to 12:46 PM EST
Where
Coastal Cumberland forecast zone
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy rain combined with gale force winds from an ocean storm and high astronomical tides to produce coastal flooding along Commercial Street in Portland.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 602165, 602164.